Alert archive / Guam / Wind Advisories in 2011
Wind Advisory 1, NWS Guam
NWS Guam issued this wind advisory at Jan 27, 2011, 5:31 PM CST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2011, 5:31 PM CST (23:31 UTC)
- Expired
- Jan 29, 2011, 2:00 AM CST
- In force
- 32 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWMY70 PGUM 272331 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 931 AM CHST FRI JAN 28 2011 .A STRONG RIDGE OF HIGH PRESSURE WILL PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS THROUGH SATURDAY. GUZ001>004-281145- /X.NEW.PGUM.WI.Y.0001.110127T2331Z-110129T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 931 AM CHST FRI JAN 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST SATURDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT UNTIL 6 PM CHST SATURDAY. NORTHEAST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS OVER 35 MPH ARE EXPECTED TODAY THROUGH SATURDAY. WINDS WILL BE HIGHEST IN EXPOSED AREAS OR AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
803 WWMY70 PGUM 280516 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 316 PM CHST FRI JAN 28 2011 .A STRONG RIDGE OF HIGH PRESSURE WILL PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS THROUGH SATURDAY. GUZ001>004-281730- /X.CON.PGUM.WI.Y.0001.000000T0000Z-110129T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 316 PM CHST FRI JAN 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SATURDAY. EXPECT NORTHEAST WINDS OF 20 TO 30 MPH TONIGHT AND SATURDAY WITH GUSTS OVER 35 MPH ON SATURDAY. WINDS WILL BE HIGHEST IN EXPOSED AREAS OR AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIDDLEBROOKE
431 WWMY70 PGUM 281938 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 538 AM CHST SAT JAN 29 2011 .A STRONG RIDGE OF HIGH PRESSURE OVER THE NORTH PACIFIC WILL CONTINUE TO PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS TODAY. GUZ001>004-290800- /X.CON.PGUM.WI.Y.0001.000000T0000Z-110129T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 538 AM CHST SAT JAN 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING. EXPECT NORTHEAST WINDS OF 20 TO 30 MPH TODAY WITH GUSTS OVER 35 MPH. WINDS WILL BE HIGHEST IN EXPOSED AREAS OR AT HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZIOBRO
086 WWMY70 PGUM 290811 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 611 PM CHST SAT JAN 29 2011 ...WIND ADVISORY NO LONGER IN EFFECT... GUZ001>004-290915- /X.EXP.PGUM.WI.Y.0001.000000T0000Z-110129T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 611 PM CHST SAT JAN 29 2011 ...WIND ADVISORY HAS EXPIRED... WIND REPORTS SHOW THAT THE STRONG WINDS THAT HAVE AFFECTED THE MARIANAS FOR THE PAST COUPLE OF DAYS HAVE BEGUN TO SUBSIDE. FOR THIS REASON THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ MCELROY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:08 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 27, 3:08 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 708 AM CHST FRI JAN 28 2011 .SYNOPSIS...A SHEAR LINE WAS JUST SOUTH OF GUAM. RADAR SHOWED SHOWERS JUST TO THE SOUTHEAST OF GUAM THIS MORNING. HIGH PRESSURE BUILDING ACROSS THE NORTHWEST PACIFIC WILL GENERATE NEAR GALE FORCE WINDS ACROSS THE LOCAL AREAS. && .DISCUSSION... A FEW CHANGES MADE TO THE FORECAST. SATELLITE...RADAR AND OBSERVATIONS SHOW SHOWERS ARE MORE ISOLATED ACROSS TINIAN AND SAIPAN SO WORDED FORECAST TO REFLECT THIS. IT IS POSSIBLE THAT SHOWERS WILL ALSO REMAIN ISOLATED ACROSS GUAM AND ROTA...BUT SINCE SHOWERS ASSOCIATED WITH THE SHEAR LINE REMAIN CLOSE KEPT SHOWERS SCATTERED FOR THOSE TWO ISLANDS. KEPT SCATTERED SHOWERS FOR ALL THE ISLANDS TONIGHT THROUGH SATURDAY NIGHT. MODELS ALL HINTED AT A BRIEF DRY PERIOD WITH RH FALLING TO BELOW 70 PERCENT SUNDAY NIGHT THROUGH MONDAY. THIS WOULD EQUAL PARTLY CLOUDY CONDITIONS...BUT LEFT MOSTLY CLOUDY IN FORECAST FOR NOW. && .MARINE... OLDER FORECAST KEPT WINDS OVER THE COASTAL WATERS CAPPED AT 25 KTS. AT FIRST WANTED TO KEEP THIS WORDING BUT OBSERVATIONS OVER THE REGION GO AGAINST THIS. VAD WINDS THIS MORNING SHOW 33 KTS AT 1 KFT. THE APRA HARBOR HANDAR HAS BEEN HAVING FREQUENT GUST IN THE MID 30 KT RANGE ALL MORNING. THERE ALSO HAS BEEN MULTIPLE GUST IN THE UPPER 20 KT RANGE IN OBSERVATIONS FROM GUAM AND SAIPAN. COULD NOT IGNORE THIS SO WORDED FORECAST 25 TO 30 KTS. MODELS SHOW THAT THE WINDS HAVE REACHED THEIR PEAK SO DO NOT EXPECT GALE FORCE WINDS BUT IT WILL BE CLOSE. WINDS WILL START TO DECREASE SUNDAY. NORTH SWELL WILL CONTINUE TO GENERATE HAZARDOUS SURF ON NORTH FACING REEFS THROUGH SATURDAY NIGHT. SURF WILL RISE ENOUGH ON EAST FACING REEFS FOR HAZARDOUS SURF THERE ON SATURDAY. && .EASTERN MICRONESIA... ISOLATED CELLS OF DEEP CONVECTION ARE FOUND ACROSS THE MARSHALLS. MORE CONVECTION WEST OF POHNPEI CONTINUES TO MOVE WEST. MODEL GUIDANCE SHOW LITTLE CHANGE FROM PREVIOUS RUNS EXCEPT FOR A SLIGHTLY WETTER TREND THROUGH MONDAY ACROSS THE REGION. MODERATE TO FRESH TRADE WINDS WILL CONTINUE ACROSS THE REGION...WITH GUSTY CONDITIONS NEAR SHOWERS. WW3 MAINTAINS A BUILDING EAST SWELL THAT COULD PRODUCE HAZARDOUS SURF AT MAJURO...KOSRAE AND POHNPEI BY MONDAY. && .WESTERN MICRONESIA... CONVERGING TRADE WINDS...A SHEAR LINE AND A NEAR EQUATORIAL TROUGH ARE PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION NEAR CHUUK...YAP AND KOROR. MODELS KEEP THIS GENERAL PATTERN IN PLACE THROUGH THE WEEKEND WITH THE EXCEPTION OF DRIER CONDITIONS AT CHUUK ON SATURDAY. MODELS ARE IN UNISON IN DEVELOPING A BROAD CIRCULATION ALONG THE NEAR-EQUATORIAL TROUGH AND SLIDING IT SOUTH OF KOROR AND INTO THE PHILIPPINES BY MONDAY. AS THE CIRCULATION PASSES SOUTH OF KOROR...SCATTERED SHOWERS SPREAD ACROSS YAP AND KOROR AS STRONG NORTHEASTERLIES CONVERGE WITH THE WEAKER WINDS TO THE SOUTH. HIGH SURF ADVISORY REMAINS IN EFFECT FOR YAP...BUT HAS BEEN UPGRADED TO A HIGH SURF WARNING FOR KOROR AS WW3 PROGS NORTH SWELL TO INCREASE TO 11 TO 13 FEET TODAY AND 12 TO 14 FEET TOMORROW PRODUCING HAZARDOUS SURF OF 14 TO 16 FEET ALONG NORTH FACING REEFS. SURF OF 15 FEET COULD DEVELOP AT YAP TOMORROW. WW3 BRINGS A QUICK END TO HAZARDOUS SURF BY MONDAY AT BOTH LOCATIONS. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...HIGH SURF ADVISORY UNTIL 10 AM CHST SUNDAY FOR GUZ001>004. MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM CHST MONDAY FOR PMZ151>154. && ZIOBRO/M. AYDLETT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.